MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) SYSTEM; INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER PRODUCT CODE: QMG (CORONARY)

SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) SYSTEM; INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER PRODUCT CODE: QMG (CORONARY)
Model Number C2IVL2512
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device referenced in this report was returned to shockwave medical, inc.For investigation.Visual inspection of the emitters showed signs of wear, an indication that they have been fired.During the investigation, it was noted that one half of the emitter outer band was dislodged from its location, and it could not be located inside the balloon.The other half was found located at the distal balloon tip.Based on the investigation of the device, the reported device failure is confirmed.The reported balloon loss of pressure was also confirmed.There was a longitudinal tear starting from emitter 1, extending to 9mm.The likely cause of the balloon loss of pressure could be attributed to patient calcium a review of the lot history record (lhr) and test documentation did not show any issues with the manufacturing of the device.The device passed all shockwave medical, inc.Criteria prior to being released for distribution.Shockwave medical, inc.Has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.
 
Event or Problem Description
A shockwave c2 coronary intravascular lithotripsy (ivl) balloon was used to treat a de novo lesion in the coronary artery.After delivering 30 pulses, a balloon loss of pressure occurred.Post ivl treatment, intravascular ultrasound (ivus) was initiated to view the lesion.An image of a foreign particle was observed in ivus which the physician suspected it to be an ivl material that broke off.Another ivl was prepped and used to successfully complete the intended procedure.Another ivus imaging was taken after the use of the second device.It was reported that the foreign particle appeared to be on a different site from the first image that was taken.No additional information was provided.

Brand Name
SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) SYSTEM
Common Device Name
INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER PRODUCT CODE: QMG (CORONARY)
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
8777754846
MDR Report Key17826173
Report Number3015053858-2023-00056
Device Sequence Number6161370
Product Code QMG
UDI-Device Identifier00195451000089
UDI-Public(01)00195451000089(17)250531(10)11B230502A
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P200039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberC2IVL2512
Device Catalogue NumberC2IVL2512
Device Lot Number11B230502A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2023
Initial Report FDA Received Date09/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTRAVASCULAR ULTRASOUND (IVUS) CATHETERS - UNK MF.
Patient SexUnknown